sjogrens and PBC symptoms: Hi All, are there... - PBC Foundation

PBC Foundation

8,147 members6,934 posts

sjogrens and PBC symptoms

kandiepat
kandiepat

Hi All, are there many of you who have sjogrens and PBC?

I am having sore joints now, especially in my fingers and arms. My toes have no feeling in them and I'm thinking this is from the sjogrens. What do you take for this, if anything. Thanks kandiepat

13 Replies
oldestnewest

Hi, kandiepat. I also have sjogrens and PBC... a fact I found out when lab tests showed elevated levels for both types of the sjogrens antibodies. I have some trouble with my hands, especially my thumb joints. I have gone to thinner socks after noticing numbness in my toes a few months ago. I thought the thicker socks I have worn for years to pad my feet were causing my shoes to be too tight and were contributing to the lack of feeling. I must admit, I had not associated it with the sjogrens. I don't take anything so I don't have suggestions. I hope you feel better soon.

I have Sjogrens and PBC I get numb feet I take Plaquenil for the Sjogrens, I don't take anything for the numbness in my feet as it comes and goes so not hurting me enough to take another pill, your doctor can give you the options to treat the numbness and sore joints.

Shine1
Shine1 in reply to Michiganpbc

Hi,

How have you found taking the Plaquenil, have you had any symptoms and do you have to have many checks?

The doctor said he thinks it would be worth trying to dampen things down, but that I would need to have eye checks because od how it can affect your retinas. I'm a bit reticent 'cos of the potential side effects, but thinking it worth a try.. So wondered how you've been on it?

Michiganpbc
Michiganpbc in reply to Shine1

Hi I get my eyes checked every 6 months I suggest finding a good opthamologist for this eye exam Plaquenil can cause permanent eye damage in some people so the eye exams will catch it before it does then you will just stop using it. The side effects for me have been sun and light sensitivity, I have to wear sunglasses all the time even on grey overcast days but not indoors so it's not too bad to deal with this problem and I use sunscreen everyday so my skin doesn't get the rash that I do get from using the Plaquenil it's a small itchy red rash sometimes I just wear a light long sleeve shirt if it's real sunny out so this side effect is not too bad to deal with either. I have no other side effects so for me it is worth it to take right now, it has helped with joint pain and fatigue and over all sense of well being with me everyone is different so I suggest trying it for a couple of months to see if it helps you I read it can take 3 months or longer to feel the effects of the Plaquenil not sure if it took me that long or not it was years ago when I started it and can't remember that far back!

Shine1
Shine1 in reply to Michiganpbc

Hello,

Thanks for that. I already have very strong sensitivity to sun light and sometimes get a rash from it, so am a bit concerned how much more that would ramp up..?

Glad to hear though that its helped with joint pain and wellbeing, they are reasons I'm considering it, general pain and overactive immune system. Seeing opthalmologist in the next few months will talk through with them too.

Hope youre doing well x

Sorry don't mean interfere but, Just read your answer and was a little concerned that you thought that the plaquenil was causing your sun sensitivity. My understanding is that the med, is supposed to help with sunsenstivety as it is used to also treat lupus. I was wondering if maybe you have discoid lupus. I don't know if you have ever been checked for this, I am no doctor, but it might be worth asking the specialists about it

Plaquenil and Sjogrens can increase sun sensitivity I have both I have an appointment with my new Rheumatology tomorrow I will ask for him to check me for that I think I would have to have a skin biopsy?

Last time I was at rheumatology they said pbc can cause arthritic symptoms but it's not arthritis. As not able to sleep through with joint pains when having a flare.

Hello,

I have Sjogrens and PBC too. Yes I get joint pain and sometimes numbe hands and feet, along with the dry throat and eyes etc that come with it and headaches.

I have recently had Hydroxychloroquine recommended, to help with the joint pain and the overactive symptoms coming with it, though I've not tried it yet.

I have both PBC and Sjogren's, along with other things. I have been on Urso for the PBC since 2005 and on Hydroxychloriquine Sulfate (aka Plaquinil) since 2006 for the Sjogren's. I get the eye exams annually since the med can cause macular degeneration; so far so good. The numbness you feel may be from Raynaud's, yet another thing I have and it is normally associated with the Sjogren's. I guess I haven't really noticed any side effects of either med other than some hair loss a few times a year due to the Urso; I have long,, thick, curly hair so it doesn't seem to bother me other than leaving a trail of it wherever I sit. Oh, and I am more sensitive to the sun; my doc says it is from the Plaquinil.

I would suggest that you have your vitamin D levels checked. I don't have both but I have achey joints when my vitamin D is low. I also have intermittent numbness is my fingers and toes (they also get cold and wrinkle). I was told this is Raynaud's. I don't take anything for it. (My choice) I take urso, synthyroid, crestor, prilosec, and vitamin D. Good luck!

kandiepat
kandiepat in reply to MsPatti

Thank you everyone, you were very helpful.

I have both..... PBC and Sjorgrens I was . offered Plaquenil for joint pain...but because I also have osteo arthritis in many areas of my body, so it is hard to tell. I believe the joint pain was definetly my arthritis. I did try the Plaquenil for 2 weeks, didn't help bc I believe it was my arthritis not the Sjorgrens syndrome..... was very concerned about possible eye side effects, and stopped talking it.

You may also like...